Indiana, 2003

Damaging Wind in Indiana, July 11, 2003

July 11, 2003 · NWS ILN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 11, 5:40 PM EST, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 11, 5:40 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
640 PM EDT FRI JUL 11 2003

LATEST RADARS SHOWING SHOWERS/THUNDERSTORMS PUSHING QUICKLY
SOUTHEAST ACROSS NORTHERN INDIANA IN ASSOCIATION WITH S/W ROTATING
DOWN ACROSS SOUTHERN GREAT LAKES. HAVE ALSO SEEN SOME ISOLATED
SHOWERS DEVELOP FURTHER EAST ACROSS PARTS OF NORTHWEST OHIO. MUCH OF
THIS APPEARS TO BE DIURNALLY ENHANCED SO DO EXPECT SOME WEAKENING AS
WE START TO LOSE DAYTIME HEATING. HOWEVER...AREA ACROSS SOUTHWEST
PORTIONS OF FA WILL STILL BE SLIGHTLY UNSTABLE AS THE PCPN MOVES IN.
BASED ON RADAR TRENDS...CURRENT TIMING HAS BEST PCPN INTO SOUTHWEST
FA BY 01Z...AND SHOULD SEE SCATTERED SHOWERS INTO NORTHWEST FA
WITHIN THE NEXT HOUR. AS A FIRST GUESS...WILL GO AHEAD AND UPDATE TO
BUMP UP POPS A LITTLE...ADD SOME THUNDER TO DAY GROUP AND REMOVE
TIMING FROM THE WEST. WILL ALSO BUMP UP TIMING IN THE EAST.

.ILN...NONE.
Hazardous weather outlook, Jul 11, 4:24 AM EST, 15 hours 21 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
524 AM EDT FRI JUL 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cincinnati radar (KILN), 103 km away, was scanning. The volume nearest the first event began at 00:42 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
July 11, 7:45 PM EST to 7:49 PM EST
Where
Wayne County, Richmond
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
39.833, -84.900

A few trees and power poles downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329398.